The opioid epidemic rages on, fueled by fentanyl use.

According to the U.S. Centers for Disease Control and Prevention, this started with prescription opioids such as oxycodone, hydrocodone, and methadone. From there, heroin use took off and caused many overdoses due to its potency.

After heroin, fentanyl is now the leading killer in this ongoing epidemic. From 1999-2019, almost 500,000 people have died from an opioid-related overdose.

The problem is some of the drugs sold are laced with fentanyl. Since fentanyl is 50 percent more potent than heroin, more people overdose and die.

Xanax, heroin and even marijuana are being laced with fentanyl, causing people to become more addicted and more reliant on the drug to function day-to-day.

Knowing the signs of fentanyl overdoses can save lives. Here are some of the signs of a fentanyl overdose:

· Pinpoint pupils;

· Weak muscles;

· Dizziness;

· Confusion;

· Loss of consciousness;

· Profoundly slowed heartbeat;

· Very low blood pressure;

· Extreme sleepiness;

· Blush tint to nails and lips; and

· Dangerously slowed or stopped breathing.

Any of the above signs could be an indication the person is overdosing on fentanyl and will need immediate medical attention. Get them the help they need before it is too late.

If you or a loved one is struggling with addiction, call Narconon for help finding treatment and ending the vicious cycle of addiction.

To read more on the subject, visit: narcononnewliferetreat.org/blog/how-fentanyl-is-accelerating-the-opioid-epidemic.html